Page 2 of 2 FirstFirst 12
Results 11 to 15 of 15

Thread: Cost of getting Botox injections if we go private.

  1. #11
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Location
    Dublin
    Posts
    2,333
    Quote Originally Posted by JAY TEE View Post
    I had Botox few weeks ago for ten days. It was put through my peg.
    John, whatever you took through your feeding tube for 10 days, it certainly was not Botox. You would not be here to tell the tale if you ingested that much Botox ..

    Meds that reduce saliva production, such as the Atropine and Hyoscine which you took, don't thin secretions, so I hope whatever new med that you're now taking instead of the Carbocisteine, works well for you.

    It's a balancing act to get the best meds to act on reducing saliva and different meds to thin mucus, especially as it's our saliva which helps thin our mucus in the first place!!!

    Good luck.

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.

  2. #12
    Forum Member
    Join Date
    Mar 2016
    Location
    Andover
    Posts
    51
    Hi Jay
    My husband's just come out of hospital after nearly 3 weeks on the Respiratory High Dependence Unit.
    He now has a NIV, they stopped the patches and changed to Glyco...sorry can't remember proper name, which at the moment is being administered through a syringe driver.
    Two days before he came out he was offerred Botox injections which he agreeed to.
    He had 8 injections, 4 down each side of his face starting just under each ear.
    The Dr said it will take about 5 days to work, if it works, no guarantee. If it does work it will need repeating after 3 months.
    At the moment he is in the local hospice while we sort meds out and work out support needed.
    I hope you get sorted without having to pay.
    Best wishes

    Kernowmum

  3. #13
    Forum Member Rumba's Avatar
    Join Date
    Dec 2016
    Location
    Cambridgeshire
    Posts
    60
    Finally got my botox on 1st August, saliva has almost disappeared but I have sticky thick mucus in my throat. I am taking carbocystene and pineapple juice to thin it hoping it will reduce shortly anyone have any tips I am dying for a decent cup of tea but the increased swallowing problem which the doctor mentioned before administering the botox is causing problems with drinking aswell I have have small amounts of fluids for taste

    Many thanks to MND connect for getting things moving and the staff at Addenbrookes MND centre

  4. #14
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    6,788
    Hi Rumba and good to hear from you;

    Glad that you've got the injections and that they work.

    I'm not really the person to answer the question about mucus so I hope others give you valuable advise.

    Love Terry

  5. #15
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Location
    Dublin
    Posts
    2,333
    I posted this on your other thread, I'll post it here too in case you don't see it.

    Hi Andrea, good to hear from you!

    Am hoping your swallowing side effect issue might wear off? I love my daily cup of coffee, so I can only imagine you're gagging for your cuppa

    IDK if you still have the NG tube? Lots of water helps thin the mucus, along with the carbo & pineapple juice.

    Some find that taking an OTC Chesty Cough syrup containing Guaifenesin, also helpful or a saline nebuliser.

    Often it's a case of trying a few different combinations to see what suits you best.

    If the mucus is not manageable, I'd recommend getting a Suction Machine - does what it says on the tin - which can be supplied by your team and is very good. If the mucus can first be thinned, it makes the suctioning less agressive.

    Good luck!

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •